MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381144
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found on the catheter surface of a bd angiocath¿ iv catheter.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Samples/photos: according to visual analysis of received photos, it was possible to verify the presence of silicone droplets on the catheter.The conclusion of the investigations of this complaint does not require the presence of physical samples, the photos that are attached are sufficient for the determination of the defect, not altering the investigation carried out.Dhr/qn/ncmr review: the final assembly batch: 6055447 produced in (b)(6) 2016 a (b)(6) 2016 in acam #1, used in the claimed final product batch: 6217217 of 18g x 1.16in were tested for presence of "foreign/no-foreign matter" and were not evidenced records of this defect.Confirmed: bd was able to confirm the incident in question.Analysis of the photo made it possible to verify the presence of silicone drops in the catheter.It should be noted that this silicone does not cause damage to the user and is used to aid in the slippage of the catheter during venipuncture.Based on the investigations conducted for claims of excess silicone of angiocath, it has been found that the root cause of this on the catheter is caused by the excessive amount of silicone that is dispensed during the siliconization of the catheter tip tipping.(b)(4).

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7412453
Report Number9610048-2018-00038
Device Sequence Number10780515
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue Number381144
Device Lot Number6217217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;